| Model Number |
101-9810 |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/07/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.Analysis of the returned device revealed the spindle cap was completely sheared off from the implant body.The damage was sufficient to preclude functional testing.The damage to the implant indicates failure was likely due to a combination of deployment against resistance such as bone and the physician failing to correctly attach the inserter to the spacer.Additionally, a labeling review was completed and reveal no anomalies.The instructions for use (ifu) states deployment should not be forced or implant breakage or damage to bony structures may result.Furthermore, it states that if resistance to deployment is encountered, and repositioning of the implant is required, rotate the driver counterclockwise until a positive stop is reached and withdraw dorsally to collapse the cam lobes.
Event or Problem Description
It was reported that the superion indirect decompression spacer broke during an implant procedure.The intended placement site was noted to be a very narrow space, which contributed to resistance during deployment.While the physician was performing small, repeated sagittal movements to position the device, the spacer broke.The procedure was successfully completed using a replacement device.